Hi all. I'm still working with my endo to raise both my FT3 and FT4 levels and feel better. I was on 75 mcg of Levo for 30 years, but did not feel well starting about a year ago. I started on Cytomel 5 mcg about 6 months ago, and have been slowly increasing the Levo. My latest increase is to 100 mcg of Levo along with the 5 mcg Cytomel. My latest labs did show a slight increase in both levels when I was on 88 mcg Levo and 5 mcg Cytomel:
FT3 - 3.0 (2.3 - 4.2)
FT4 - 1.1 (0.8 - 1.8)
TSH 0.02 (0.40 - 4.50)
After those labs, my endo increased the Levo to 100 mcg and kept the Cytomel at 5 mcg. I know I need this increase to get my levels up over the halfway mark, but twice I have attempted to increase to the 100mcg and my heart pounds at night, causing insomnia. I've checked the rate, and it's really not that much faster, it's just pounding. My usual resting rate is 68, and now it's 80 BPM even at rest.
I noticed this increase in heartrate immediately the first day I began taking the Levo. I didn't think this wasn't possible with Levo because it takes a few days to start working, unlike T3. So, do you think it's really the increase in the Levo, or am I just stressing out?
The last time I tried to increase the Levo to 100 mcg was a month ago, and I went back to my 88 mcg dose after 3 days because of the pounding heart. It's not palpitations, just beating faster and harder. I really was having a lot of stress and anxiety at that time that could have caused the increased Heartrate and insomnia. (I have chronic insomnia, but it had been under control lately until I increased the Levo.)
So now a month later, I am again trying to take the 100 mcg of Levo along with 5 mcg of Cytomel. Of course I had insomnia and pounding heart last night after the first dose that morning. I still took that dose again today. Should I just keep on with that increased dose? Will my heart eventually slow down if it's the Levo that is causing it?